# SDR CA130724007

- Difficulty date: July 22, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Pilats PC1245
- Aircraft time: 17,768 hours
- Engine: Pwa PT6A67B
- Propeller: Hartzl HCE4A3D
- System (JASC): 8300 · Accessory Gearboxes
- Part: Helicoil
- Part number: MS124775
- Condition: Failed
- Location: Gearbox
- Stage of operation: LD
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

(CAN) AFTER LANDING AND GOING TO REVERSE PITCH, PILOT REPORTED SMOKE COMING FROM ENGINE. SHORTLY AFTER LANDING, THERE WAS SMOKE ALSO IN COCKPIT. PILOT DECLARED EMERGENCY. AFTER INVESTIGATION, FOUND MAJOR OIL LEAK COMING FROM A CAPPED TRANSFER TUBE PORT ON THE L/H TOP SIDE OF THE REDUCTION GEARBOX. NOTE : ON THE TWO BOLTS HOLDING THE CAP IS ATTACHED TWO CLAMPS WHICH HOLD THE STICK PUSHER TORQUE TRANSDUCER. THE UPPER BOLT OF THE CAP HAS BEEN FOUND PROTRUDING FROM THE RGB FLANGE. THE LOWER BOLT WAS IN CORRECT POSITION. (SEE ATTACHED PICTURE) WHILE REMOVING THE BOLTS, THE HELICOIL INSERTS CAME OUT FROM THE RGB CASTING. BOTH HELICOILS WERE BROKEN AND BOTH BOLTS WERE STRIPPED FOR 1/4 OF THEIR THREADS.
